Alert archive / New York / Special Marine Warnings in 2021

Special Marine Warning 2, NWS New York, NY

April 21, 2021

NWS New York, NY issued this special marine warning at Apr 21, 2021, 2:14 PM EDT. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2021, 2:14 PM EDT (18:14 UTC)
Expired
Apr 21, 2021, 3:15 PM EDT
In force
61 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 2:35 PM EDTTSTM WND DMG2 Sse Battery Park, NYTREE DOWN ON ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WHUS51 KOKX 211814
SMWOKX
ANZ335-338-211915-
/O.NEW.KOKX.MA.W.0002.210421T1814Z-210421T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New York NY
214 PM EDT Wed Apr 21 2021

The National Weather Service in Upton NY has issued a

* Special Marine Warning for...
  
  Long Island Sound West of New Haven CT / Port Jefferson NY...

  New York Harbor...

* Until 315 PM EDT.

* At 213 PM EDT, a strong thunderstorm was located 10 nm northwest of
  Upper New York Harbor, moving east at 35 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar indicated.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Long Neck Point, Stamford Harbor, Captain Harbor, Cold Spring
  Harbor, Huntington Bay, Hempstead Harbor, Saddle Rock, Eastchester
  Bay, Little Neck Bay and Upper New York Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.

LAT...LON 4059 7409 4068 7412 4076 7376 4077 7376
      4082 7381 4090 7384 4102 7367 4106 7344
      4088 7335 4084 7346 4089 7361 4079 7364
      4084 7370 4075 7376 4069 7399 4062 7402
      4058 7393 4057 7394 4052 7425
TIME...MOT...LOC 1813Z 270DEG 36KT 4084 7414 

HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Apr 21, 2:06 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 21, 2:06 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
206 PM EDT Wed Apr 21 2021

.SYNOPSIS...
A strong cold front will move across the area this afternoon
into early this evening. A frontal wave along the front will
rapidly deepen, while passing to the west today, heading up into
the Canadian Maritimes tonight into Thursday. At the same time,
high pressure will build to the south and west of the area
Thursday into Friday, passing offshore on Saturday. Low pressure
approaches from the southwest Saturday night, passing just to
the south on Sunday. High pressure then builds back into the
area for the start of the new work week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A severe thunderstorm watch is in effect for the entire region
until 6PM this evening. Main threat is for damaging winds. The
strong cold front will make for fast moving showers and
thunderstorms, so any heavy rain will be very brief in duration.
Therefore, no flooding is expected.

This is a low CAPE high shear environment. The low attached to
the cold front will be deepening through the afternoon as it
moves through New England. Bulk shear 0-6 km around 50 kt and
surface CAPE of about 300-600 J/kg will be enough to give these
thunderstorms the threat to produce damaging winds. The main
mode for cells will be a squall line. Winds ahead of the line
with the strengthening southerly synoptic flow ahead of the cold
front are gusting up to 25 to 30 mph, especially along the
coast.

Mesoscale models generally indicate that by around 4PM the main
squall line of showers and thunderstorms will be across
Southwest Connecticut and Western Long Island and just exiting
the forecast region east of New London Connecticut and Eastern
Long Island around 6PM.

Temperatures ahead of the line of thunderstorms will generally
stay in the 60 to 70 degree range. The clouds and showers and
thunderstorms will limit the temperatures.

Following the cold front, strong cold advection with a sharp
shift of winds to the NW and deep cyclonic flow will allow for
good mixing and gusty west winds (up to 35 mph).

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Any lingering showers will pass to the east early this evening.
Clearing skies and gusty west winds will prevail. This combined
with an unseasonably cold night across the region will give a
winter-like feel. Overnight lows across the interior will drop
to around 30, with the lower to mid 30s elsewhere. The freeze
watch for Western Passaic, Orange, Putnam, Fairfield, and
northern Middlesex have been upgraded to a freeze warning.
Ironically, today is considered the start date for the growing
season across this area.

Gusty winds continue on Thursday as the low pressure
strengthens while moving over the Canadian Maritimes. High
pressure also builds to our south and west, creating a strong
pressure gradient over the region. W-NW wind gusts 25 to 35 mph
are likely, and could reach 40 mph near the coast. Highs on
Thursday will be well below normal in the upper 40s inland to
the lower 50s near the coast. Winds weaken some Thursday night,
but should still remain gusty enough to preclude frost again.
Lows will be in the middle to upper 30s for most locations.

High pressure will build to the south and west through Friday
and then off the Mid Atlantic coast Saturday. Temperatures will
moderate back to near normal levels.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure to the south moves farther offshore on Saturday as an
amplifying trough and associated surface low over the Mississippi
Valley begin to approach the region. While clouds will increase, the
daylight hours are expected to remain dry.

Precipitation rapidly overspreads the area Saturday night as the low
approaches and then passes over or just south of the region during
the day on Sunday. Rain then gradually tapers off from southwest to
northeast Sunday afternoon. As the low moves off to the northeast,
gusty northwest flow is expected Sunday night into Monday as high
pressure begins to build in from the west. Dry conditions are
expected Monday and Tuesday as the high becomes more
established.

After above normal temperatures on Saturday, highs on Sunday and
Monday are expected to remain near to slightly below normal as the
low impacts the area. Above normal temperatures will then return on
Tuesday with plenty of sunshine.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
A strong cold front will move across the region this afternoon.
High pressure then builds toward the area tonight into
Thursday.

A line of scattered showers and thunderstorms have developed
and are expected to cross the area between 18Z-22Z, with MVFR
ceilings and IFR visibilities possible in any thunderstorms.
Conditions then quickly improve back to VFR this evening.

South to southwest winds will gust to 20 to 25 kt as the front
crosses the area this afternoon, winds will quickly shift to the
NW and increase in speed, with gusts 30-35 kt possible through
tonight behind the front. Gusts to over 40 kt are possible in
any thunderstorms this afternoon. Winds will remain gusty
through Thursday.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are possible this afternoon for timing of
showers/thunderstorms.

.OUTLOOK FOR 12Z THURSDAY THROUGH MONDAY....
.Thursday...VFR. WNW gusts 25-35kt.
.Friday...VFR. WNW gusts 20-25kt.
.Saturday...VFR.
.Saturday night-Sunday...MVFR/IFR in rain.
.Monday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
S flow increases ahead of a strong cold front this afternoon,
with SCA conditions on the ocean waters and on all waters. The
cold front moves across much of the waters by evening, clearing
the easternmost waters of the forecast region early this
evening. Gale Warning remains in effect on the ocean for
frequent gusts over 34 knots tonight into Thursday. The SCA on
the non ocean waters continues Wednesday night and will continue
into Thursday.

Lingering SCA conditions likely on Friday in a gradually
diminishing west flow, especially on the ocean.

Sub-SCA conditions are expected on Saturday before both winds and
seas increase Saturday night into Sunday as low pressure crosses the
waters. Gusts to 25 kt are possible on all waters, especially Sunday
afternoon into Sunday night as flow turns to the northwest behind
the departing low. Seas on the ocean will increase to 5 ft Sunday
morning, then to 6-8 ft late Sunday into Sunday night.

&&

.FIRE WEATHER...
Both Thursday and Friday may pose an elevated risk of wildfire
spread due to low RH and gusty west winds. Rainfall amounts
today will be on the order of 0.25 to 0.50 inches. This will
likely factor into how quickly fine fuels can dry out. So, the
greater risk may come on Friday. Land managers will be contacted
today to discuss forecast fuel moisture during this time

&&

.HYDROLOGY...
Rainfall through early this evening will have amounts ranging
from around a quarter to half an inch. No hydrologic impacts
are expected through the week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from 2 AM to 9 AM EDT Thursday for CTZ005-006.
NY...Freeze Warning from 2 AM to 9 AM EDT Thursday for NYZ067-068.
NJ...Freeze Warning from 2 AM to 9 AM EDT Thursday for NJZ002.
MARINE...Small Craft Advisory until 6 PM EDT Thursday for ANZ331-332-
     335-338-340-345.
     Small Craft Advisory until 6 PM EDT this evening for ANZ350-
     353-355.
     Gale Warning from 6 PM this evening to 6 PM EDT Thursday for
     ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...JM
SHORT TERM...DW
LONG TERM...FEB
AVIATION...Fig
MARINE...FEB/DW
FIRE WEATHER...
HYDROLOGY...FEB/DW
Hazardous weather outlook, Apr 21, 12:35 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1235 PM EDT Wed Apr 21 2021

CTZ007>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-221645-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1235 PM EDT Wed Apr 21 2021

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-NJZ002-NYZ067-068-221645-
Northern Fairfield-Northern New Haven-Western Passaic-Orange-Putnam-
1235 PM EDT Wed Apr 21 2021

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-221645-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1235 PM EDT Wed Apr 21 2021

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-221645-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1235 PM EDT Wed Apr 21 2021

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 21, 10:58 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service New York NY
1058 AM EDT Wed Apr 21 2021

NYZ078-176>179-211545-
Northern Queens-Northwest Suffolk-Southern Queens-Northern
Nassau-Southern Nassau-
1058 AM EDT Wed Apr 21 2021

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WEST CENTRAL SUFFOLK
AND NASSAU COUNTIES...

At 1058 AM EDT, a strong thunderstorm was located over Woodbury, or
over Syosset, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Cold Spring Harbor around 1105 AM EDT.
  Huntington Station and Huntington around 1110 AM EDT.
  Commack and Northport around 1115 AM EDT.
  Smithtown around 1125 AM EDT.
  Stony Brook around 1135 AM EDT.

LAT...LON 4075 7379 4095 7346 4094 7342 4097 7340
      4094 7334 4095 7329 4092 7322 4093 7317
      4098 7317 4091 7307 4080 7329 4080 7333
      4078 7341 4078 7344 4073 7344 4063 7365
TIME...MOT...LOC 1458Z 228DEG 27KT 4080 7348
Special weather statement, Apr 21, 12:52 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New York NY
1252 PM EDT Wed Apr 21 2021

NYZ078>081-211715-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
1252 PM EDT Wed Apr 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...

At 1252 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rocky Point to 6 miles southeast of
Davis Park. Movement was northeast at 60 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Riverhead, Shirley, Southold, Manorville, Wading River, Center
Moriches, Mattituck, Southampton, Westhampton, Sag Harbor,
Bridgehampton, Plum Island, Gardiners Island, Mastic and Rocky Point.

LAT...LON 4099 7293 4100 7264 4115 7236 4120 7220
      4119 7215 4122 7212 4121 7209 4110 7229
      4105 7225 4105 7219 4108 7216 4104 7212
      4110 7216 4114 7213 4114 7212 4112 7209
      4096 7208 4096 7209 4083 7246 4070 7294
TIME...MOT...LOC 1652Z 226DEG 51KT 4103 7293 4060 7295
Special weather statement, Apr 21, 12:59 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New York NY
1259 PM EDT Wed Apr 21 2021

CTZ008-012-211745-
Southern New London-Northern New London-
1259 PM EDT Wed Apr 21 2021

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN NEW LONDON COUNTY...

At 1259 PM EDT, radar indicated strong thunderstorms were located
along a broken line extending from Ledyard Center to near Waterford.
Movement was northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Norwich, New London, Groton, Mystic, Waterford, East Lyme, Ledyard,
Griswold, Preston, Lisbon, Voluntown, Gales Ferry, Ledyard Center,
Montville and North Stonington.

LAT...LON 4142 7180 4142 7182 4141 7184 4135 7183
      4132 7184 4132 7186 4133 7189 4129 7200
      4130 7216 4127 7220 4127 7226 4128 7226
      4155 7208 4164 7184 4164 7179
TIME...MOT...LOC 1659Z 239DEG 19KT 4146 7204 4129 7216
Special weather statement, Apr 21, 1:23 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service New York NY
123 PM EDT Wed Apr 21 2021

NJZ002-004-103>105-NYZ067>070-211830-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-Putnam-Rockland-Northern Westchester-Orange-
123 PM EDT Wed Apr 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...NORTHERN
BERGEN...NORTHWESTERN ESSEX...NORTHERN WESTCHESTER...ORANGE...WESTERN
PUTNAM AND ROCKLAND COUNTIES...

At 123 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Highview to near Frenchtown. Movement was
northeast at 65 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wayne, New City, Newburgh, Middletown, West Milford, Ridgewood,
Peekskill, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton
Lakes, Suffern and Monroe.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4158 7413 4161 7413 4158 7405 4159 7395
      4144 7398 4149 7393 4151 7371 4104 7394
      4083 7433 4090 7433 4091 7427 4100 7430
      4102 7443 4105 7445 4104 7450 4109 7450
      4120 7437 4132 7462 4150 7453 4163 7426
TIME...MOT...LOC 1723Z 231DEG 55KT 4157 7447 4053 7499
Special weather statement, Apr 21, 2:05 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
205 PM EDT Wed Apr 21 2021

CTZ005-009-NYZ068-070>075-176>179-211930-
Northern Fairfield-Southern Fairfield-Northern Nassau-Kings
(Brooklyn)-Putnam-Northern Queens-Southern Queens-Southern
Westchester-Bronx-New York (Manhattan)-Northern Westchester-Richmond
(Staten Is.)-Southern Nassau-
205 PM EDT Wed Apr 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...
WESTCHESTER...QUEENS...PUTNAM...RICHMOND...BRONX...KINGS...NEW YORK
(MANHATTAN) AND NASSAU COUNTIES...

At 205 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Marlboro to near Middlesex. Movement was
east at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Jamaica, Yonkers, Bridgeport, Stamford, Flatbush, Norwalk, Danbury,
New Rochelle, Flushing, White Plains, Mott Haven, Milford, Levittown,
East Tremont and Freeport.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4064 7420 4067 7403 4098 7390 4144 7398
      4153 7353 4167 7352 4166 7349 4150 7344
      4143 7322 4130 7306 4119 7312 4115 7309
      4112 7330 4090 7374 4088 7374 4090 7348
      4060 7341 4053 7394 4060 7404 4051 7425
TIME...MOT...LOC 1805Z 255DEG 41KT 4159 7396 4063 7449

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:48 PM EDTFreeze WatchOKXOrange, Putnam7 hr
Apr 21, 3:41 AM EDTFreeze WarningOKXOrange, Putnam, Rockland, Westchester29 hr
Apr 21, 10:58 AM EDTSpecial Weather StatementOKXNassau47 min
Apr 21, 12:52 PM EDTSpecial Weather StatementOKXSuffolk23 min
Apr 21, 1:23 PM EDTSpecial Weather StatementOKXOrange, Rockland67 min
Apr 21, 1:41 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland64 min
Apr 21, 2:05 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Putnam, Queens and 2 more85 min
Apr 21, 2:10 PM EDTSevere Thunderstorm WarningOKXPutnam50 min
Apr 21, 2:12 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, New York, Queens, Westchester48 min
Apr 21, 2:28 PM EDTSevere Thunderstorm WarningOKXWestchester47 min
Apr 21, 2:34 PM EDTSpecial Marine WarningOKX86 min
Apr 21, 2:53 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester67 min
Apr 21, 3:07 PM EDTSpecial Marine WarningOKX113 min
Apr 21, 3:17 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk19 min
Apr 21, 12:59 PM EDTSpecial Weather StatementOKX46 min
Apr 21, 4:02 PM EDTSpecial Weather StatementOKX58 min

Nearby

Special Marine Warnings in New York, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.